Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 69, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Nov 14, 2021, 3:12 AM EST. It took effect at Nov 14, 2021, 8:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2021, 3:12 AM EST (08:12 UTC)
- In effect from
- Nov 14, 2021, 8:00 PM EST
- Expired
- Nov 15, 2021, 6:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
452 WHUS72 KILM 140812 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 312 AM EST Sun Nov 14 2021 AMZ250-252-254-256-142100- /O.NEW.KILM.SC.Y.0069.211115T0100Z-211115T1700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 312 AM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON EST MONDAY... * WHAT...West to Northwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 8 PM this evening to noon EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
927 WHUS72 KILM 142013 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 313 PM EST Sun Nov 14 2021 AMZ250-252-254-256-150500- /O.CON.KILM.SC.Y.0069.211115T0100Z-211115T1700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 313 PM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON EST MONDAY... * WHAT...West to Northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 8 PM this evening to noon EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
064 WHUS72 KILM 150148 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 848 PM EST Sun Nov 14 2021 AMZ250-252-254-256-151000- /O.CON.KILM.SC.Y.0069.000000T0000Z-211115T1700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 848 PM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until noon EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
212 WHUS72 KILM 150749 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 249 AM EST Mon Nov 15 2021 AMZ250-252-254-256-151100- /O.EXT.KILM.SC.Y.0069.000000T0000Z-211115T1100Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 249 AM EST Mon Nov 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WHAT...Northwest winds 20 to 25 kt. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 6 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 9
551 WHUS72 KILM 151046 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 546 AM EST Mon Nov 15 2021 AMZ250-252-254-256-151200- /O.EXP.KILM.SC.Y.0069.000000T0000Z-211115T1100Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 546 AM EST Mon Nov 15 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... $$ 9
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 1:13 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Nov 14, 1:13 AM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
113 AM EST Sun Nov 14 2021
.SYNOPSIS...
A series of dry fronts will move across the region through early
week. High pressure will build back in by mid week with warming
conditions.
&&
.UPDATE...
A cold front was slipping off the coast this evening, so north
wind and cooling on appears on schedule with easing by pre-dawn
inland. No changes of note, a frost advisory remains posted for
portions of the interior.
&&
.NEAR TERM /THROUGH MONDAY/...
A couple of dry cold fronts will move through the area during the
near term period. One front will pass by during this evening which
will allow for colder air and areas of frost across the inland
areas. As a result a Frost Advisory is in effect for portions of the
Pee Dee and Lumberton areas. The next cold front will move across
the area Sunday night, but very little if any moisture is associated
with this system. In fact the precipitable water may only rebound to
0.5 to 0.6" as the front moves through. Thus no POPs in this part of
the forecast. High temperatures on Sunday are expected to be below
normal behind the front even with near full sunshine.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
Cold surface high pressure will be settling over the
region through the period on the heels of a somewhat progressive mid
level trough. Critical lows for Tuesday remain in place via the
latest guidance with seemingly near ideal conditions for radiational
cooling. Slightly warmer temperatures for Tuesday and Wednesday
morning as the high moves offshore and a return flow develops.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The mid level pattern will feature mostly a zonal flow
through the period with a transitory far reaching trough moving
across later Thursday and Friday. The associated front will be
mostly dry probably only serving to reset temperatures back closer
to seasonal norms. Wednesday and Thursday will be on the warm side
of climatology ahead of the front with dry conditions.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
VFR through the 06Z TAF period with no fog expected this
morning and light N flow. Winds become SW 5-9 kt this
afternoon as another weak front approaches the area.
Extended Outlook...VFR continues.
&&
.MARINE...
Through Sunday Night: A cold front will move across the waters later
this evening resulting in offshore winds which will veer to a north-
northeasterly direction during the overnight/early morning hours.
The winds will abate during Sunday as a weak ridge axis moves by
ahead of the next cold front scheduled to move through Sunday night.
Offshore winds ahead and veering behind this boundary are expected
to increase and speeds may reach Small Craft thresholds, especially
away from the coast.
Monday through Thursday...Monday will feature the strongest winds
of the period with an offshore flow briefly of 15-20 knots.
Winds will quickly diminish as the responsible surface high
moves overhead and offshore. By Tuesday a return flow develops
with a south to southwest flow on the lower end of a 10-15 knot
range. Significant seas will be highest early with the brief
stronger offshore flow with 2-4 feet. The changeable fetch and
lighter winds allow seas to drop to about 1-2 feet by midweek.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Frost Advisory until 8 AM EST this morning for SCZ017-023-024-
032-033.
NC...Frost Advisory until 8 AM EST this morning for NCZ087-096.
MARINE...None.
&&
SYNOPSIS...ILM
UPDATE...MJC
NEAR TERM...SRP
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...MAS
MARINE...SHK/SRPHazardous weather outlook, Nov 14, 3:00 AM EST, 12 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 300 AM EST Sun Nov 14 2021 NCZ087-096-SCZ017-023-024-032-033-039-150800- Robeson-Bladen-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg- 300 AM EST Sun Nov 14 2021 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost is expected again early Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ099-105-107-109-SCZ055-058-059-150800- Columbus-Inland Pender-Inland New Hanover-Inland Brunswick- Inland Georgetown-Central Horry-Northern Horry- 300 AM EST Sun Nov 14 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost is expected early Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-150800- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 300 AM EST Sun Nov 14 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-150800- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 300 AM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON EST MONDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.